Q. Is it normal to have brown discharge after periods while on oral contraceptives?

Answered by
Dr. Alison A. Rodriguez
and medically reviewed by Dr. Dr. Divya Banu M
Published on Apr 18, 2019

Hello doctor,

I am currently on the Yaz contraceptive pill. I skipped my sugar pills for around four months and had a breakthrough period this month. I had my period last week, but I still have some residual brown discharge for about a week now. Additionally, I had sex a few days ago and bled during it. Nothing hurts or is sore, I just want to know how long I am going to have the brown discharge and if I should be worried or if I should do anything about it?

Dr. Alison A. Rodriguez

Obstetrics And Gynaecology
#

Hello,

Welcome to icliniq.com.

The brown discharge should be temporary. I would recommend you have a period for the next couple of months and not skip the placebo pills temporarily to get back on track. If you have not missed any pills, pregnancy is very unlikely, but I would recommend a pregnancy test for added reassurance. If you have not had a recent test for STDs, like gonorrhea or chlamydia, I would also get tested for those, as these infections may have no symptoms and can cause spotting or bleeding after intercourse. If the problem continues, and no other cause can be found, you can consider changing to a different pill.

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


Why do I have brown discharge before getting periods?

Query: Hi doctor, I have a brown discharge, and my dates came. What is that brown discharge?  Read Full »

Is it safe to take oral contraceptive pill?

Query: Hi doctor, My girlfriend had irregular periods and USG pelvis showed PCOD. So, she is taking COCP. In spite of taking the drug properly, she missed her period this month. Is anything wrong with her? What to do now? Does she need to continue the drug? Or should she stop it? I heard that COCP may caus...  Read Full »

Why should we avoid oral contraceptive pills after 40 years?

Query: Hello doctor, I have a question. Estrogen shows cardioprotective effect before menopause. But, it increases the risk of CVS diseases if taken in oral contraceptive pills. And, they say that oral contraceptive pills should be avoided after 40 years because of CVS complications. I am not getting it....  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.